Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

peachy_D225

Veteran Member
  • Total Reviews

    0
  • Content Count

    594
  • Joined

  • Last visited

Community Reputation

1 Neutral

2 Followers

About peachy_D225

  • Rank
    Member
  • Birthday 01/01/1980

Profile Information

  • Gender
    Female
  • Location
    CA

Recent Profile Visitors

4158 profile views
  1. I'm pretty small - 5'5" 110 lbs. I take 200 mg Spiro all at once daily, and have been doing so for 4 years. It has not lowered my BP whatsoever. It has not caused me to have high potassium levels either. I eat what I want, when I want. I drink gatorade, eat bananas, etc. I have my potassium checked routinely and have never been even close to it being elevated. When I FIRST started taking Spiro, I DID have some feelings of faintness, jittery feeling, etc. This passed within a couple weeks.
  2. When I was first seen by my endo, she ordered the following tests: Testosterone, total Testosterone, free and total LH FSH DHEA-S Prolactin 17-OH-Progesterone Cortisol TSH Thyroperoxidase antibody Free T4 Tri-Iodothyronine, total Comparing this list to the list your doc ordered, it looks like most are the same, with the exception of a few (prolactin, cortisol, 17-oh-progesterone, and maybe a couple thyroid labs). I'm sure your doc will cover things though.... if your results co
  3. retin-a can cause REALLY bad IBs. not sure if you're open to it, but a short-term (maybe a couple months) of an oral antibiotic (like minocycline) probably couldn't hurt. Do you NEED the retin-a? is it something you could stop to see if that's what's making things worse? were you on metformin for the antiandrogen properties? have you stopped taking it, and if so, when? those tests that the endo ordered should help, but there are a ton more they could check if you wanted. In my case though,
  4. You will (or have already!) most likely get an IB from the retin-a. whenever i've tried it, my skin gets so red and sensitive and purges zits for about 3 months. retin-a will help, and will also help the general health of your skin by turning the cells over quickly. I really think if your acne is hormonal though, spiro and/or birth control pills are needed. And as for your hormone labs.... mine all came back normal (except my thyroid of course since i have hypothyroidism). So even if your
  5. If I were you, I would stick it out longer. Especially if you WERE getting good results and you're just now breaking out. Wait and see if this is just a fluke incident, or if it's a permanent change. I've tried a lot of bcps, and I've always had better luck with the monophasics as opposed to triphasics. Not sure why. This website may help: http://www.wdxcyber.com/ncontr13.htm Looks like your current pill has a pretty low androgenic content, so that's good. hang in there!
  6. Just curious- why are you waiting to start the BCP's? With both spiro and bcps, your hormones will be out of whack for a good 3-6 months. Only some people report an intiial breakout with Spiro (I didn't experience one), but most report IB when starting a new bcp. I would DEFINITELY recommend asking for an antibiotic to get you through the initial breakout period. I had really good luck with Minocycline. I would take it for the first few months at least. Spiro tends to take 3-6 months to wo
  7. Hi there! I guess I qualify as a Spiro guru I've been taking 200 mg for about 4 years. I have not noticed any problems with hair loss or scalp issues. I'm 30 years old. I also take birth control pills and Levothroid (for my hypothyroidism). I do not have PCOS, but I do have hirsutism. Any questions, just ask or PM me!
  8. Hi ladies... I posted this a long time ago and just thought I'd bump it! Hope it helps someone
  9. In regards to the previous post.... When I first started taking spiro, I started with 25 mg (I was going to gradually move up to 200 mg). I had side effects- felt dizzy, lightheaded, etc. So I stopped. About a month later, I decided to give it a shot again, this time just taking the entire 200 mg dose as my doctor ordered. I had the same severity of side effects. This time I just waited it out, and within a few weeks, I was side effect free. So, this may have just been my experience, but
  10. I would recommend everyone taking Spiro for hormonal acne to see an endocrinologist. IMO (and I know this is a generalization) dermatologists don't understand hormonal acne like endocrinologists do. My endocrinologist prescribed 200 mg Spiro right off the bat. She said at least 100 mg is usually needed for acne, and 200 mg if you have other hormonal issues such as hirsutism. I've been taking 200 mg daily and bcp's for the past 4 years and my skin has been consistently clear (aside from the o
  11. 100 mg is not too high. I'm 5'5" 115 lbs and take 200 mg. My endocrinologist has said that she usually starts with 100 mg for hormonal acne, and 200 mg if you also have hirsutism. I take all 200 mg at once with lunch. It took me a good 4-5 months until I was getting consistently good results. Spiro is one of those meds that just takes a long time to start working, but once it does, you will be so happy! Hang in there!
  12. Just a little update...I stopped taking my bcp a couple weeks ago. I was supposed to get my period October 11, but, it decided to come a bit early!! I'm REALLY hoping that my period will normalize within a couple months and that it won't stay irregular. I will keep you all posted!
  13. I was taking Minocycline when I started Spiro. I did not have an initial breakout, however, I really didn't notice any difference (aside from dryer skin) until about 4 months in. At this point, I stopped taking Minocycline, and my skin continued to get clearer and clearer. At about 6 months, my skin was crystal clear, with only the very seldom single small pimple. If I were you, I would stay on the dose you were prescribed. It seems that for most people. 100 mg is all that's needed. If you
  14. it took me 6 months until i was consistently clear. hang in there and try to be patient!
  15. I've been on Spiro for almost 3 years. At first I took my 200 mg in 2 seperate 100 mg doses. Now, I take all 200 mg with lunch. Depending on when I eat (anywhere from 11AM - 3 PM), this is when I take Spiro. I've never experienced a problem doing it this way. Hopefully others will have input on this subject as well!
×